MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MRS CVD FEM ST W/O BODY 15X127; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH MRS CVD FEM ST W/O BODY 15X127; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 6485-3-815
Medical Device Problem Codes Loss of Osseointegration (2408); Migration (4003)
Health Effect - Clinical Codes Inadequate Osseointegration (2646); Insufficient Information (4580)
Date of Event 05/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.
 
Event or Problem Description
Aseptic mobilization during a secondary implant for knee prosthesis revision.
 
Additional Manufacturer Narrative
An event regarding loosening involving a mrs stem was reported.The event was confirmed based on medical review.Method & results: - device evaluation and results: visual inspection: the reported device was not returned however photographs were provided for review.The photographs show there is evidence of cement on the stem.Material analysis, functional and dimensional inspections could not be performed as the device was not returned.- clinician review: a review of the provided medical records by a clinical consultant indicated:conclusion of assessment: this inquiry reports loosening of a gmrs implant which replaced a significant portion of the distal femur.It is unclear whether the x-ray dated (b)(6), 2021 is the preop or postop x-ray.Reviewing the photos again, i do not see a tibial baseplate with stem extension so the x-ray may have been postop.I can confirm that this event took place since i was able to review the x-rays and photographs and translation of the operation note.It would be helpful to have a translation of the question and answer portion as well.Regarding the possible root cause of this event, i cannot determine it with certainty.Loosening of a mega/tumor tape prosthesis that replaces a significant portion of distal bone is prone to loosening because of the stresses applied.Also key in longevity of these implants is proper fixation in terms of cement and length of stem.I see no defect or problem with the implant.Once an implant loosens and angular deformity occurs, it is not uncommon for polyethylene pieces to break or fragment.- device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.- complaint history review: there have been no other similar events for the reported lot.Conclusion: it was reported that the patient was revised due to loosening.The event was confirmed based on medical review.The exact cause of the event could not be determined because insufficient information was provided.Additional information including return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description
Aseptic mobilization during a secondary implant for knee prosthesis revision.

Brand Name
MRS CVD FEM ST W/O BODY 15X127
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key12065103
Report Number0002249697-2021-01080
Device Sequence Number3926580
Product Code KRO
UDI-Device Identifier07613327048599
UDI-Public07613327048599
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K040749
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2021
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 10/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model Number6485-3-815
Device Catalogue Number64853815
Device Lot Number157569C
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/01/2021
Supplement Date Received by Manufacturer09/30/2021
Initial Report FDA Received Date06/25/2021
Supplement Report FDA Received Date10/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;